Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 26, 2016, 7:25 AM CDT for Clay County, Clinton County, Platte County, Missouri. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 7:25 AM CDT (12:25 UTC)
- Expired
- Apr 26, 2016, 8:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
Counties Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 67 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:35 AM CDT | HAIL 1 | 5 Ne Weatherby Lake, MO | |
| Apr 26, 7:50 AM CDT | HAIL 1 | 1 N Trimble, MO | |
| Apr 26, 8:07 AM CDT | HAIL 1.25 | 10 Se Platte City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 6:23 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 22.6
The text
As transmitted.
412
WUUS53 KEAX 261225
SVREAX
MOC047-049-165-261300-
/O.NEW.KEAX.SV.W.0019.160426T1225Z-160426T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 AM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLINTON COUNTY IN NORTHWESTERN MISSOURI...
NORTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 800 AM CDT
* AT 724 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEATHERBY
LAKE...MOVING NORTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...GLADSTONE...SMITHVILLE...PLATTE CITY...TRIMBLE...EDGERTON...
CAMDEN POINT...FERRELVIEW...TRACY...FARLEY...RIDGELY...HOOVER AND KANSAS
CITY INTL ARPT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 9 AND 23.
INTERSTATE 435 BETWEEN MILE MARKERS 25 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3923 9453 3927 9484 3952 9476 3949 9439
TIME...MOT...LOC 1224Z 210DEG 34KT 3926 9475
HAIL...2.00IN
WIND...<50MPH
$$
PIETRYCHAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:54 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 26, 5:54 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 554 AM CDT TUE APR 26 2016 .Discussion... Issued at 416 AM CDT TUE APR 26 2016 Early morning elevated convection will continue to fire south of a stationary frontal boundary draped across northeast Kansas and northern Missouri. A stout EML will continue to support modest instability with further destabilization through the morning hours. Storms early on will be relatively isolated and should remain north of the I-70 corridor until daybreak. Overnight convection has been slow to strengthen given the lack of instability, though should start to see more widespread development in the early to mid morning hours. A larger cluster of storms developing over north central Kansas, where more supportive instability is present, will likely generate a cold pool sufficient enough to steer nearby convection to the southeast. As these elevated storms strengthen after daybreak, some storms may produce large hail until the mid morning. As this activity slides to the southeast through the late morning to early afternoon, there should be a bit of a break in the activity until the late afternoon and early evening hours. The anticipated deep upper low will center across western Kansas while at the surface, a dryline will reside from central Texas up to south central Nebraska. Morning convection may limit instability to a degree, though cloud cover should thin out enough to generate surface based CAPE values over 2000 Jkg by the mid afternoon. More robust convection will fire along the dry line well to the west of the area through the early afternoon. This convection will then slide into eastern Kansas and western Missouri by the late afternoon. Will also need to monitor the potential for convection ahead of the dryline within an area of surface convergence. As the storms over eastern Kansas approach the area, will likely transition to a linear mode with bowing segments. Large hail and damaging winds will be the primary hazards, particularly for western Missouri, though a few embedded tornadoes cannot be ruled out. The next round of activity, which could be more pronounced for the CWA, arrives during Wednesday as the dryline advances toward eastern Kansas. Modest instability looks to develop across eastern Kansas along with central and southwest Missouri as previous convection clears out. Most of the expected convection should develop over central and eastern Missouri, though will need to monitor points west, particularly northwest Missouri as the stacked low could produce a few tornadoes. The active pattern will subside temporarily heading into Thursday and Friday, though another upper low will deepen across the southwest during this time. Could see late week convection by late Friday as a warm front lifts north. A few rounds of storms with potential severe storms will then develop through the weekend as the surface low lifts to the northwest into the Central Plains. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 545 AM CDT TUE APR 26 2016 Developing thunderstorms over NE Kansas will slide to the southeast and should clip the KC metro through the early morning hours. Visibility and ceilings will likely decrease to MVFR should the storms drop far enough south as expected. This will be followed by a break in the activity through much of the afternoon with conditions returning to VFR. More widespread thunderstorms will then develop ahead of a dryline over central Kansas and work their way into the terminals this evening. Ceilings may periodically drop to IFR within the stronger storms, though prevailing MVFR looks probable overall. These will then begin to taper off toward the very end of the forecast period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Welsh Aviation...Welsh
Hazardous weather outlook, Apr 26, 5:34 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 534 AM CDT TUE APR 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 534 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORNING THUNDERSTORMS COULD PRODUCE LARGE HAIL. A SECOND ROUND OF POTENTIALLY SEVERE WEATHER IS POSSIBLE TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS AS WELL AS LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY WITH ANOTHER THREAT FOR SEVERE STORMS. ADDITIONAL THUNDERSTORMS ARE LIKELY FROM FRIDAY NIGHT THROUGH THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Apr 26, 6:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM HAIL ST JOSEPH 39.76N 94.85W
04/26/2016 E1.00 INCH BUCHANAN MO BROADCAST MEDIA
&&
ABAILEYLocal storm report, Apr 26, 6:51 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM HAIL ST JOSEPH 39.76N 94.85W
04/26/2016 E1.00 INCH BUCHANAN MO TRAINED SPOTTER
&&
ABAILEYLocal storm report, Apr 26, 7:19 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HAIL LANCASTER 39.57N 95.30W
04/26/2016 M1.75 INCH ATCHISON KS LAW ENFORCEMENT
PEA TO GOLF BALL SIZE HAIL REPORTED
&&
KBRONISLocal storm report, Apr 26, 7:20 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL LANCASTER 39.57N 95.30W
04/26/2016 M2.25 INCH ATCHISON KS LAW ENFORCEMENT
2.25 INCH HAIL REPORTED.
&&
KBRONISSpecial weather statement, Apr 26, 7:21 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 721 AM CDT TUE APR 26 2016 MOZ030-031-261245- RAY MO-CARROLL MO- 721 AM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CARROLL AND NORTHEASTERN RAY COUNTIES UNTIL 745 AM CDT... AT 721 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HARDIN...OR 8 MILES NORTHEAST OF RICHMOND...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STET. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTHWESTERN MISSOURI. LAT...LON 3931 9381 3939 9398 3952 9378 3949 9350 TIME...MOT...LOC 1221Z 229DEG 24KT 3938 9386 PIETRYCHA
Local storm report, Apr 26, 7:23 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
723 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL 1 WNW EDWARDSVILLE 39.08N 94.84W
04/26/2016 M1.50 INCH WYANDOTTE KS TRAINED SPOTTER
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:04 AM CDT | Special Weather Statement | EAX | Ray | 26 min |
| Apr 26, 4:35 AM CDT | Special Weather Statement | EAX | Clay, Platte, Ray | 25 min |
| Apr 26, 5:05 AM CDT | Special Weather Statement | EAX | Buchanan | 25 min |
| Apr 26, 6:45 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 30 min |
| Apr 26, 6:47 AM CDT | Special Weather Statement | EAX | Buchanan | 28 min |
| Apr 26, 6:49 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 26 min |
| Apr 26, 7:11 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Platte | 49 min |
| Apr 26, 7:12 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 33 min |
| Apr 26, 7:21 AM CDT | Special Weather Statement | EAX | Carroll | 24 min |
| Apr 26, 7:51 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 4 more | 54 min |
| Apr 26, 8:11 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 34 min |
| Apr 26, 8:22 AM CDT | Special Weather Statement | EAX | Jackson | 23 min |
| Apr 26, 8:44 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, DeKalb, Jackson and 5 more | 46 min |
| Apr 26, 9:00 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Platte | 4 hr |
| Apr 26, 9:24 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Jackson, Johnson, Lafayette, Pettis and 2 more | 51 min |
| Apr 26, 9:35 AM CDT | Special Weather Statement | EAX | Chariton, Grundy, Linn, Livingston, Sullivan | 40 min |
| Apr 26, 10:06 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Pettis and 1 more | 39 min |
| Apr 26, 10:24 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Apr 26, 10:24 AM CDT | River Flood Warning | EAX | Buchanan | 7 days |
| Apr 26, 10:24 AM CDT | River Flood Warning | EAX | Platte | 8 days |
| Apr 26, 10:40 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Linn, Macon, Pettis and 2 more | 50 min |
| Apr 26, 10:47 AM CDT | Areal Flood Advisory | EAX | Pettis | 3 hr |
| Apr 26, 11:09 AM CDT | Areal Flood Warning | EAX | Clay, Platte | 6 hr |
| Apr 26, 11:20 AM CDT | Flash Flood Warning | EAX | Cooper | 3 hr |
| Apr 26, 12:02 PM CDT | River Flood Warning | EAX | Clay, Platte | 26 hr |
| Apr 26, 12:06 PM CDT | River Flood Warning | EAX | Clay, Ray | 29 hr |
| Apr 26, 3:50 PM CDT | Flash Flood Watch | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Cass and 14 more | 14 hr |
| Apr 26, 6:09 PM CDT | Special Weather Statement | EAX | Holt | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.